MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A25-25/C95V
Medical Device Problem Codes Off-Label Use (1494); Device-Device Incompatibility (2919)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was not returned to endologix for evaluation because it was discarded by the user facility.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 1a endoleak, sac growth and surgical conversion complaints are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of the complaint could not be determined.Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply h3 other text : device was discarded at the hospital.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) and right common iliac artery aneurysm (ciaa) with implant of an afx2 bifurcated stent graft and an afx vela infrarenal proximal extension.It was reported that prior to the afx device implant the right internal iliac artery was occluded followed by implant of a gore (non-endologix) excluder on the right side, and an endurant (non-endologix) iliac limb on the left side.A viabahn (non-endologix) stent was then implanted in the right renal artery because there was a pre-existing dissection at the origin of renal artery.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.The afx2 was then implanted followed by the afx vela which was positioned below the renal artery.An angiogram was performed and showed type 3a endoleak between the afx2 and the endurant which required an afx limb to be implanted.The endoleak was resolved and the procedure was completed.Now, approximately five and a half (5.5) years post initial procedure, an open surgical procedure was performed due to sac enlargement and a type 1a endoleak.The physician elected to explant the vela and a portion of the afx2.The explanted devices were disposed off at the hospital.The afx2 limb portion of the device was unable to explanted; therefore, it was cut during the procedure and sutured to the vessel prosthesis.Suture leaks were observed; therefore, a gore (non-endologix) excluder was implanted from the renal artery to common iliac artery.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18410202
Report Number3011063223-2023-00059
Device Sequence Number8724030
Product Code MIH
UDI-Device Identifier00818009013507
UDI-Public(01)00818009013507(17)201208
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/18/2020
Device Model NumberA25-25/C95V
Device Lot Number1765834002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Initial Report FDA Received Date12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX ILIAC LIMB, LOT # 1811491001; AFX2 BIFURCATED STENT GRAFT, LOT # 1783499007; GORE EXCLUDER, LOT # UNKNOWN; MEDTRONIC ENDURANT, LOT # UNKNOWN; VIABAHN STENT, LOT # UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale